A case of portal thrombosis arisen after treatment with dihydroergotamine.

Abstract

We describe the case of a 42 year old woman with abdominal pain, ascites, and splenomegaly after having taken dihydroergotamine continuously for three months due to frequent hemicranic episodes. The celiac-mesenteric angiography demonstrated diffuse thrombosis of splenic, superior mesenteric and portal veins. No surgical intervention was possible. We believe that it is possible that dihydroerogotamine, a hydrogenated derivative of ergotamine, inasmuch as it is capable of causing peripheral vasoconstriction, intimal lesions, arterial and venous thrombi, was also the cause of our patient's portal thrombosis. We therefore suggest the minimum effective amount of the drug be utilized to achieve the relief of cephalalgia.

Cite this paper

@article{Iaquinto1991ACO, title={A case of portal thrombosis arisen after treatment with dihydroergotamine.}, author={Gaetano Iaquinto and Lucia Ambrosone and Domenicoantonio Rotiroti and G M Cianciulli and Marco Rambaldi}, journal={The Italian journal of gastroenterology}, year={1991}, volume={23 4}, pages={219-21} }